Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 43, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 20, 2009, 2:07 PM CDT for 16 counties in Florida. It took effect at Mar 21, 2009, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2009, 2:07 PM CDT (19:07 UTC)
- In effect from
- Mar 21, 2009, 12:00 PM CDT
- Expired
- Mar 21, 2009, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 201907 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 307 PM EDT FRI MAR 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE FLORIDA PANHANDLE AND BIG BEND FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY FOR THE SAME AREA FOR SIMILAR CONDITIONS... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON AND SUNDAY AFTERNOON FOR SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITY... .HIGH PRESSURE TO THE NORTH WILL CONTINUE TO BRING FAIR WEATHER AND DRY AIR INTO THE AREA THROUGH THE WEEKEND. FLZ007>019-026>029-034-210300- /O.UPG.KTAE.FW.A.0037.090321T1700Z-090322T0000Z/ /O.NEW.KTAE.FW.W.0043.090321T1700Z-090322T0000Z/ /O.NEW.KTAE.FW.A.0038.090322T1800Z-090323T0000Z/ /O.CON.KTAE.FW.W.0042.000000T0000Z-090320T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 307 PM EDT FRI MAR 20 2009 /207 PM CDT FRI MAR 20 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING FOR THE FLORIDA BIG BEND AND PANHANDLE...IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED SUNDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-210300- /O.NEW.KTAE.FW.A.0038.090322T1800Z-090323T0000Z/ /O.CON.KTAE.FW.A.0037.090321T1700Z-090322T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 307 PM EDT FRI MAR 20 2009 /207 PM CDT FRI MAR 20 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
4 follow-up statements
000 WWUS82 KTAE 210005 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 805 PM EDT FRI MAR 20 2009 ...RED FLAG WARNING SATURDAY AFTERNOON FOR NORTHWEST FLORIDA FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION VALUES... ...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR NORTHWEST FLORIDA FOR LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH SATURDAY AND SUNDAY AFTERNOONS FOR SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITY... .A DRY AIRMASS WILL REMAIN ACROSS THE REGION THROUGH THE WEEKEND. DISPERSION VALUES WILL BE UNUSUALLY HIGH SATURDAY AFTERNOON. FLZ007>019-026>029-034-211130- /O.CON.KTAE.FW.W.0043.090321T1700Z-090322T0000Z/ /O.CON.KTAE.FW.A.0038.090322T1800Z-090323T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 805 PM EDT FRI MAR 20 2009 /705 PM CDT FRI MAR 20 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE RELATIVE HUMIDITY WILL LIKELY DROP BELOW 35 PERCENT EARLY SATURDAY AFTERNOON...AND REMAIN AT THESE LOW LEVELS FOR 4 HOURS. HIGH DISPERSION VALUES ARE ALSO EXPECTED. SIMILAR CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. WATCH FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-211130- /O.CON.KTAE.FW.A.0037.090321T1700Z-090322T0000Z/ /O.CON.KTAE.FW.A.0038.090322T1800Z-090323T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 805 PM EDT FRI MAR 20 2009 /705 PM CDT FRI MAR 20 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AND SUNDAY AFTERNOONS. THE RELATIVE HUMIDITY MAY DROP BELOW 25 PERCENT FOR 2 TO 4 HOURS BOTH AFTERNOONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. WATCH FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FOURNIER
000 WWUS82 KTAE 210916 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 516 AM EDT SAT MAR 21 2009 ...FIRE WEATHER WATCH IS CANCELLED FOR TODAY FOR SOUTHEAST ALABAMA... ...FIRE WEATHER WATCH IS CANCELLED FOR TODAY FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ UNTIL 8 PM EDT /7 PM CDT/ FOR ALL THE OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COINCIDENT WITH DISPERSION INDICES ABOVE 75... ...FIRE WEATHER WATCH IS NOW IN EFFECT FOR SUNDAY AFTERNOON FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LIKELY LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COINCIDENT WITH DISPERSION INDICES ABOVE 75... ...FIRE WEATHER WATCH IS NOW IN EFFECT FOR SUNDAY AFTERNOON FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...FIRE WEATHER WATCH IS NOW IN EFFECT FOR SUNDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .A DRY AIRMASS THAT HAS BUILT OVER THE REGION IN THE WAKE OF A COLD FRONT WILL LEAD TO A PERIOD OF RED FLAG CONDITIONS TODAY FOR NORTH FLORIDA. RELATIVE HUMIDITY VALUES WILL ONCE AGAIN DROP BELOW CRITICAL LEVELS ON SUNDAY IN NORTH FLORIDA AND POSSIBLY INTO SOUTH GEORGIA AND ALABAMA. ALZ065>069-GAZ120>131-142>148-155>161-220000- /O.CAN.KTAE.FW.A.0037.090321T1700Z-090322T0000Z/ /O.EXT.KTAE.FW.A.0038.090322T1800Z-090322T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 516 AM EDT SAT MAR 21 2009 /416 AM CDT SAT MAR 21 2009/ ...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...FIRE WEATHER WATCH IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR TODAY. ANOTHER FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007>019-026>029-034-220000- /O.EXT.KTAE.FW.A.0038.090322T1600Z-090323T0000Z/ /O.CON.KTAE.FW.W.0043.090321T1700Z-090322T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 516 AM EDT SAT MAR 21 2009 /416 AM CDT SAT MAR 21 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. WATCH FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 38-GODSEY
000 WWUS82 KTAE 211943 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 343 PM EDT SAT MAR 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ FOR ALL THE OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING IN EFFECT FOR SUNDAY FROM NOON EDT /11 AM CDT/ UNTIL 8 PM EDT /7 PM CDT/ FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON FOR SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... DISCUSSION...VERY DRY AIR CONTINUES TO SPREAD ACROSS MUCH OF THE TRI-STATE AREA THIS AFTERNOON. TEMPERATURES WARMING TO NEAR 70 DEGREES COMBINED WITH DEW POINTS IN THE UPPER 20S TO LOWER 30S ACROSS INLAND AREAS ARE PRODUCING RELATIVE HUMIDITY VALUES IN THE 20S ACROSS MUCH OF THE AREA. ON SUNDAY...DURATIONS OF LOW RH WILL EASILY EXCEED CRITERIA ACROSS OUR FLORIDA COUNTIES...SO A RED FLAG WARNING HAS BEEN ISSUED. DURATIONS WILL APPROACH CRITERIA ACROSS OUR SE ALABAMA AND GEORGIA COUNTIES ON SUNDAY...AND A FIRE WEATHER WATCH HAS BEEN POSTED THERE. FLZ007>019-026>029-034-220345- /O.CON.KTAE.FW.W.0043.000000T0000Z-090322T0000Z/ /O.CON.KTAE.FW.A.0038.090322T1600Z-090323T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 343 PM EDT SAT MAR 21 2009 /243 PM CDT SAT MAR 21 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... A RED FLAG WARNING IS NOW IN EFFECT FROM NOON EDT /11 AM CDT/ UNTIL 8 PM EDT /7 PM CDT/ SUNDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-220345- /O.CON.KTAE.FW.A.0038.090322T1800Z-090322T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 343 PM EDT SAT MAR 21 2009 /243 PM CDT SAT MAR 21 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION LEVELS COULD ENHANCE FIRE GROWTH POTENTIAL. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ DUVAL
000 WWUS82 KTAE 220023 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 823 PM EDT SAT MAR 21 2009 ...RED FLAG WARNING IN EFFECT FOR SUNDAY FROM NOON EDT /11 AM CDT/ UNTIL 8 PM EDT /7 PM CDT/ FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON FOR SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .DISCUSSION...ON SUNDAY...DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT WILL EASILY EXCEED RED FLAG CRITERIA ACROSS THE FLORIDA COUNTIES...ALONG WITH HIGH DISPERSIONS. DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT WILL APPROACH RED FLAG CRITERIA ACROSS THE SOUTHEAST ALABAMA AND SOUTHERN GEORGIA COUNTIES. FLZ007>019-026>029-034-221130- /O.EXP.KTAE.FW.W.0043.000000T0000Z-090322T0000Z/ /O.UPG.KTAE.FW.A.0038.090322T1600Z-090323T0000Z/ /O.NEW.KTAE.FW.W.0044.090322T1500Z-090323T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 823 PM EDT SAT MAR 21 2009 /723 PM CDT SAT MAR 21 2009/ ...RED FLAG WARNING IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY... ...RED FLAG WARNING HAS EXPIRED THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-221130- /O.EXT.KTAE.FW.A.0038.090322T1800Z-090323T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 823 PM EDT SAT MAR 21 2009 /723 PM CDT SAT MAR 21 2009/ ...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION LEVELS COULD ENHANCE FIRE GROWTH POTENTIAL. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JAMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 20, 1:50 PM CDT, 17 minutes earlier.
Area forecast discussion, Mar 20, 1:50 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT FRI MAR 20 2009
.SYNOPSIS...COLD FRONT APPEARS TO BE THROUGH CROSS CITY...BUT IT IS
MUCH MORE DIFFICULT TO DETERMINE IF IT HAS REACHED THE BUOYS AS
YET. THE STRATOCUMULUS FIELD ACROSS SOUTHEAST GEORGIA HAS REACHED
LANIER COUNTY IN GEORGIA...BUT THE WESTERN BOUNDARY OF THE CLOUD
FIELD CONTINUES TO ERODE SOMEWHAT AS IT DRIFTS SOUTH. IT APPEARS THAT
THE CUMULUS FIELD FROM SAINT AUGUSTINE TO CROSS CITY ACTUALLY DEFINES
THE FRONTAL BOUNDARY. TEMPS AT 18Z RANGED FROM 60 IN ALBANY TO 80 AT
CROSS CITY. DEWPOINTS VARIED FROM 40 IN ALBANY TO 58 ALONG THE BIG
BEND COASTAL SECTIONS.
THE BIG PICTURE THIS AFTERNOON SHOWS A TROUGH IN THE EAST AND A
TROUGH OFF THE PACIFIC COAST...WITH A RIDGE IN THE MIDDLE IN THE
ROCKIES. A LARGE 1034-MB SURFACE HIGH PRESSURE LOCATED IN THE GREAT
LAKES IS SPILLING IN BEHIND OUR COLD FRONT.
&&
.SHORT TERM... (TONIGHT THROUGH SUNDAY NIGHT)...
FIRST DAY OF SPRING
THE CONUS UPPER AIR PATTERN WILL CONTINUE TO EVOLVE OVER THE NEXT
SEVERAL DAYS FROM MAINLY A ZONAL PATTERN TO A HIGHLY AMPLIFIED
PATTERN WITH A TROUGH OFF THE EAST COAST AND A VIGOROUS TROUGH
ALONG THE WEST COAST WITH A RIDGE IN THE MIDWEST. SURFACE HIGH
PRESSURE IN THE GREAT LAKES TODAY WILL PROGRESS TOWARD THE
SOUTHEAST U.S. AND WILL BE LOCATED ALONG THE CAROLINA COAST SUNDAY
NIGHT. AS HIGH PRESSURE PUSHES SOUTHEAST...THE PRESSURE GRADIENT
WILL TIGHTEN TONIGHT THROUGH SUNDAY...WHICH WILL PRODUCE ADVISORY
CONDITIONS ACROSS OUR COASTAL WATERS. THE TEMPS ASSOCIATED WITH
THIS AIR MASS ARE NOT OVERLY COLD...BUT SEVERAL COOL MORNINGS IN THE
MID 40S ARE EXPECTED THROUGH MONDAY. PLEASANT AFTERNOON TEMPS IN
THE 70S ARE IN STORE FOR US THROUGH THE WEEKEND AND INTO NEXT WEEK.
ALL IN ALL...A GREAT WEEKEND IS PREDICTED...BUT WE DO NEED THE RAIN.
.LONG TERM...
(SUNDAY NIGHT THROUGH FRIDAY).
THE PERIOD WILL START OUT WITH THE FORECAST AREA UNDER DEEP LAYER
RIDGING WHICH WILL KEEP THINGS DRY THROUGH TUE. TEMPS WILL START OUT
COOLER THAN NORMAL MON MORNING WITH MANY INLAND AREAS IN THE LOWER
TO MID 40S. TEMPS WILL BE NEAR NORMAL FOR MON...MON NIGHT AND TUE.
OUR NEXT POTENTIAL WEATHER MAKER WILL BE A SYSTEM THAT MOVES FROM
THE ROCKIES OUT INTO THE CENTRAL PLAINS ON MON. THIS WILL BE AN
OCCLUDED SYSTEM AND BE VERY SLOW TO MOVE E AS IT RUNS INTO THE
BUILDING DOWNSTREAM RIDGE. THE STACKED SYSTEM WILL BE FORCED TO RIDE
NEWD TO THE UPPER MIDWEST OF WRN GREAT LAKES. THE LATEST GFS SHOWS
THE COLD FRONT CROSSING THE LOWER MS VALLEY WED MORNING AND THEN
STALLING OVER OR NEAR THE FORECAST AREA ON THU AND FRI. THE 19/12Z
EURO IS LESS PROGRESSIVE...NEVER ALLOWING THE FRONT TO MAKE IT TO
OUR AREA AS AN UPPER RIDGE BUILDS OVER THE AREA ONCE AGAIN. WE TEND
TO FAVOR THE SLOWER EURO WITH THIS SCENARIO...BUT WILL ALLOW FOR THE
FRONT TO GET CLOSE ENOUGH TO WARRANT POPS. MEX POPS LOOK PRETTY
REASONABLE AND WILL BE USED. HAVENT HAD A CHANCE TO LOOK AT THE NEW
EURO...BUT DO NOT PLAN TO INDICATE THE WIND SHIFT SHOWN BY THE GFS
FOR OUR NWRN ZONES WED NIGHT.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD (18Z
SAT). A COLD FRONT HAS MOVED INTO NORTH CENTRAL FLORIDA WITH CIGS
BELOW 2000 FT BEING REPORTED IN SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA RIGHT BEHIND THE FRONT.
&&
.MARINE...WINDS AND SEAS ARE EXPECTED TO BUILD TO ADVISORY LEVEL
BEHIND THE COLD FRONT AS THE AREA OF HIGH PRESSURE TIGHTENS THE
GRADIENT THIS EVENING. COULD SEE WINDS OVER THE OFFSHORE WATERS
APPROACH 25 KNOTS AFTER MIDNIGHT SATURDAY DUE TO THE FAVORABLE
EASTERLY FLOW REGIME...WHICH FAVORS NOCTURNAL SURGES IN THE WINDS. A
SLIGHT DECREASE IN WINDS AND SEAS ON SATURDAY AFTERNOON WILL OCCUR...
BUT THE LULL SHOULD BE BRIEF ENOUGH TO WARRANT CONTINUING ADVISORY
HEADLINES INTO SATURDAY NIGHT WHEN WINDS AND SEAS WILL ONCE AGAIN
BUILD IN THE EASTERLY FLOW. HEADLINE CONDITIONS MAY CONTINUE INTO THE
FIRST PART OF THE WEEK...EVEN AS WINDS SHIFT TO SOUTHEASTERLY ON
MONDAY NIGHT WELL AHEAD OF THE NEXT APPROACHING FRONTAL SYSTEM.
&&
.FIRE WEATHER...TODAYS RED FLAG WARNING IN FLORIDA SEEMS TO BE IN
JEOPARDY. WINDS ARE NOT AS HIGH AND GUSTY AS EXPECTED...AND MOST
AREAS WILL NOT GET THE MINIMUM 4-HR DURATIONS. WE ALSO PLAN TO
UPGRADE THE FLORIDA WATCH TO A WARNING FOR SATURDAY. WE WILL MAINTAIN
A WATCH FOR GEORGIA AND ALABAMA. RH VALUES WILL GET BELOW 25
PERCENT...BUT DURATIONS ARE STILL SOMEWHAT MARGINAL. WE ALSO PLAN
TO ISSUE A WATCH FOR ALL ZONES FOR SUNDAY. CONDITIONS APPEAR TO BE
SIMILAR ON SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 48 75 44 73 47 / 0 0 0 0 10
PANAMA CITY 53 73 51 72 54 / 0 0 0 0 10
DOTHAN 46 73 46 73 49 / 0 0 0 0 10
ALBANY 44 71 42 71 45 / 0 0 0 0 0
VALDOSTA 47 71 43 72 46 / 0 0 0 0 0
CROSS CITY 48 75 44 73 47 / 0 10 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
HENRY...HOUSTON.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
HOUSTON.
GA...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FL...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM
CDT/ SATURDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
SUNDAY FOR THE FOLLOWING ZONES: APALACHEE BAY OR COASTAL
WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO
20 NM...COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA
FL OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE RIVER TO
KEATON BEACH OUT 20 NM...COASTAL WATERS FROM APALACHICOLA
TO DESTIN FL OUT 20 NM.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 2 PM EDT SUNDAY
FOR THE FOLLOWING ZONES: WATERS FROM SUWANNEE RIVER TO
APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM APALACHICOLA
TO DESTIN FL FROM 20 TO 60 NM.
&&
AVIATION/FIRE WEATHER...GOREE
PUBLIC/MARINE...WATSON
LONG TERM...WOOLHazardous weather outlook, Mar 20, 4:33 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 533 AM EDT FRI MAR 20 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-211000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 533 AM EDT FRI MAR 20 2009 /433 AM CDT FRI MAR 20 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... DRIER AIR WILL FILTER INTO THE REGION TODAY IN THE WAKE OF A COLD FRONT THAT PASSED THROUGH THIS MORNING. THIS DRIER AIR WILL HELP ENHANCE THE SPREAD OF ANY WILD FIRES THAT DEVELOP TODAY. HIGH PRESSURE BUILDING IN NORTHEAST OF THE MARINE AREA TONIGHT WILL CREATE STRONG EASTERLY WINDS ACROSS THE NORTHERN GULF OF MEXICO. A PERIOD OF SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE MARINE AREA LATE TONIGHT AND CONTINUE INTO SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER THROUGH THE WEEKEND AND INTO THE FIRST PART OF THE WEEK. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE MARINE AREA AT LEAST INTO SUNDAY IF NOT LONGER DUE TO THE STRENGTH OF THIS HIGH PRESSURE AREA. A FRONTAL SYSTEM WILL SLOWLY APPROACH FROM THE WEST ON TUESDAY AND BRING A CHANCE OF RAIN BACK TO THE FORECAST FOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:19 AM CDT | Small Craft Advisory | TAE | 71 hr | |
| Mar 20, 2:07 PM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 38 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.